Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Body overheating. Get hot, sweaty when eating/ drinking hot food. Having diabetic autonomic neuropathy. Reason?

Hello my name is diana from aukland new zea;and, im just writting to ask what can give me such a bad case of body overheating all the time. I get very hot and sweaty when i eat or drink hot or warm things, I cant even where clothing during the summer or ill overheat, im 49 type2 diabetic and have something called autonomic neuropathy theve done different tests thyroid ect, but everything looks fine. Im overweight also, at home i can only wear big bath towels, they seem to be the only things that keep me cool, thankyou. Diana.
Asked On : Fri, 29 Mar 2013
Answers:  3 Views:  750
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Autonomic neuropathy due to uncontrolled diabets affects the sweat glands which results in heat intolerance and oversweating.

Treatment involves meticulous control of blood sugar levels along with other medications.
Certain prescription medications have been shown to bring relief for those with neuropathy. In severe cases, a combination of medications may be necessary. Oral medications that have been successfully used to help the pain of neuropathy include:

....Antidepressants like duloxetine,paroxetine,amitryptyline etc.
 Duloxetine has been approved by the U.S. Food and Drug Administration (FDA) specifically for autonomic neuropathy.

....Anticonvulsants: Anticonvulsants such as pregabalin, gabapentin , carbamazepine etc. Pregabalin has been FDA-approved specifically for the treatment of diabetic neuropathy.

....Opioids and opioid-like drugs such as controlled-release oxycodone and tramadol.
....Topical medications that may bring pain relief include capsaicin cream and lidocaine patches.
You have to discuss with your doctor for the proper therapy.
Answered: Fri, 29 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Internal Medicine Specialist Dr. Maruti Karale's  Response
Thanks for writing to us.

Diabetes affects peripheral nerves and leads to peripheral neuropathy.
Distal Sensorimotor type of pripheral neuropathy is most common type.But it can also affect autonomic nerves and lead to autonomic neuropathy.

The autonomic nervous system is composed of nerves serving the heart, lungs, blood vessels, bone, adipose tissue, sweat glands, gastrointestinal system and genitourinary system. Autonomic neuropathy can affect any of these organ systems.

In your case ,sweating ,feeling of excessive warmth or overheating like symptoms can be due to:
-Emotional or stressful situations (anxiety)
-Essential hyperhidrosis
-Low blood sugar (hypoglycemia)

Get opinion of your treating physician for clinical correlation of these disorders.
Keep your self hydrated as there can be water loss through sweating and you will feel your skin warm and dry.

Hope this could help you.
Answered: Sat, 30 Mar 2013
I find this answer helpful
General & Family Physician Dr. Gopal Krishnam Raju's  Response
apart from ur diabetic meds take duloxetine 30mg once at night + methycobolamine 750 micro gms at night u will be ok :)
Answered: Fri, 29 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor